Doctor insights on:
Does Doxycycline Cause Hair Loss
Hair loss, otherwise known as alopecia, can be caused by different reasons, including damage to the hair shaft or follicles or fungal infections. There are two main types of alopecia. Alopecia areata occurs when the body's immune system attacks hair follicles and causes hair to fall out. Androgenetic (or androgenic) alopecia, on the other hand, is an inherited form of hair loss. With alopecia areata, hair can fall out in patches all over the body. With androgenetic alopecia, hair on the head first thins and then falls out. In men, this is called male pattern hair loss; in women, it is called ...Read more
Depends: Hair loss can be a side effect of some medications. Without knowing what your medications are, it is hard to answer your question. Doxycycline in general does not list hair loss as its common side effects. On the other hand, the stress of surgery itself can affect your hormone status such that your hair growth and hair loss suffer an imbalance with end result of hair loss. ...Read more
Scalp biopsy results from derm. Show hair loss is from gram-positive bacteria. Treatment is doxycycline, but 3 weeks and zero improvement? Other ideas
Other ideas.: Please contact your Dermatologist and see if this is a usual slow response or some other care is needed. Don't delay! ...Read more
Many...: There are many possible causes of hair loss. Hair loss can be caused by a medication, physical or emotional stress, anemia, thyroid disease, hormonal changes, autoimmune diseases or simply age/genetic. Your doctor will help you determine the reason for the loss. When it's due to aging, we can treat it with rogaine (minoxidil). ...Read more
Ionic hair dryer:
Only if it is not used carefully.
Read all the instructions.
Better still go online and look up all you can about "Ionic Hair Dryer" and then "Potential side effects of ionic hair dryer".
Do the wrong think and you won't like the outcome. ...Read more
A variety of meds: There are a number of medications that can cause hair loss. In younger patients, the most common medications could include acne medications (isotretinoin), thyroid medications, and other hormones (including testosterone replacement). It would be most helpful to consult with a doc to see which one may be causing it. In most cases, drug-induced hair loss is reversible. ...Read more
Many causes.: You need to see a skin doctor for evaluation and treatment. ...Read more
Hair loss: Can be stress, tight hair clips/bands, hormonal. Check thyroid, androgens, polycystic ovary disease, autoimmune disease, certain medications like b-blockers, amphetamines, low iron (anemia), low zinc levels, fatty acid deficiency, low protein diet, anoraxia/bulemia, recent childbirth, starting stopping birth control pills, and family pattern of hair. Follow up with a dermatologist. ...Read more
Not likely, BUT..: But become knowledgable about taking hgh, whether it does anything positive for people and the aging process (i and almost all well-done studies say no). If one has a deficiency in hgh (rare), it may inc bone density, mm mass, increase exercise capacity, but does not increase strength. There r multiple risks: joint/mm pains, carpal tunnel, swelling, large breasts in males...Fagetabotit-:). ...Read more
Spironlactone: This medication is a diuretic but is used often for hirsutism (hair growth in places you don't want), so in a way it can cause decrease in hair growth. There are many causes of hair loss, get some labs done to confirm you are not iron deficient for sure. If the hair loss started after starting the spironolactone, then it may be culprit for you. ...Read more
Many possibilities: Many possible causes of hair loss including genetic inheritance, underlying medical disorder such as hypothyroid, anemia, hormonal imbalance, nutritional deficiencies, reaction to meds, stress or trauma, over-processing or treatment with chemicals (ie: straighteners, dyes, perms), hair extensions or braids causing tension on roots or follicles, scalp conditions. ...Read more
Hair Loss and Med: Hair loss appears to be a complaint in people taking Amitriptyline hydrochloride (elavil®). In clinical studies, hair loss was reported in people who took amitriptyline. How commonly it occurs, though, was not reported. However, given how common hair loss is in the general population, it is difficult to say whether hair loss is caused by the medicine, genetics, other factors, or a combination. ...Read more
No: Look for another cause for your hair loss -- if it's not a normal man's progressive baldness, consider a thyroid check, a scalp fungus, telogen effluvium and alopecia areata. If your high bilirubin is isolated and unconjugated and you feel well, chances are it's gilbert's non-disease and won't affect in in any way. ...Read more
Chemo and hair loss:
Please go on-line to
www. Mayoclinic. Org/tests-procedures/chemotherapy/in-depth/hair=loss/art-20046920
If you cannot access this from home go to your local library and they will help.
You should get some important understanding from this and you may need to get a air piece. Not pleasant but important as hopefully your cancer is coming under control.
Best wishes - you deserve it! ...Read more
Pregnancy hormonal effects cause both an increase and a decrease in hair growth.
Scalp hair appears thicker or denser during gestation due to slowing of the normal progression of hairs from anagen (the'growing' stage)to telogen (the 'resting' stage), thereby creating a relative increase in anagen hair
1 to 5 months postpartum, however, the percentage of telogen hairs occurs and hair loss is noted. ...Read more